Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffering from lower back pain. Wears belt. Suggest medication to be taken when in severe pain

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Dear Doctor,

My mother is suffering from low back pain from last few years and most of the time she wares belt.
Can you recommend medicine/tablets which can be taken whenever there is more pain ?

Posted Sun, 28 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 25 hours later
Hello and Welcome to XXXXXXX
Thanks for writing to us.

The cause of low back pain in your mother might be the degenerative osteoarthritis which occurs due to age related wear and tear.

The following measures will help with the pain
• Lie on a hard bed.
• Anti -inflammatory drugs like Ibuprofen (motrin) 1 tablet as and when required ( do not repeat a dose before 6 hours) with food will help relieve the pain.
• Avoid forward bending.
• Correct posture while sitting
• Avoid prolonged sitting
• Avoid strenuous activity & lifting heavy weights.
• Apply diclofenac gel on the affected area. Warm compresses will also help.

Hope this helps you.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.

Wishing her good health...


Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor